Alert archive / Mississippi / Wind Advisories in 2022

Wind Advisory 11, NWS Memphis, TN

October 24, 20224 states

NWS Memphis, TN issued this wind advisory at Oct 24, 2022, 2:11 PM CDT for 4 states. It took effect at Oct 25, 2022, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2022, 2:11 PM CDT (19:11 UTC)
In effect from
Oct 25, 2022, 9:00 AM CDT
Expired
Oct 25, 2022, 7:00 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN
All 55 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

328 
WWUS74 KMEG 241911
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
211 PM CDT Mon Oct 24 2022

MSZ005-006-009-TNZ004-021-022-053>055-091-092-251000-
/O.NEW.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/
Alcorn-Tishomingo-Prentiss-Henry-Carroll-Benton TN-Chester-
Henderson-Decatur-McNairy-Hardin-
Including the cities of Corinth, Iuka, Booneville, Paris, 
Huntingdon, Camden, Henderson, Lexington, Parsons, Decaturville, 
Selmer, and Savannah
211 PM CDT Mon Oct 24 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...From 9 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PWB
5 follow-up statements
090 
WWUS74 KMEG 250151
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
851 PM CDT Mon Oct 24 2022

MSZ005-006-009-TNZ004-021-022-053>055-091-092-251000-
/O.CON.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/
Alcorn-Tishomingo-Prentiss-Henry-Carroll-Benton TN-Chester-
Henderson-Decatur-McNairy-Hardin-
Including the cities of Corinth, Iuka, Booneville, Paris, 
Huntingdon, Camden, Henderson, Lexington, Parsons, Decaturville, 
Selmer, and Savannah
851 PM CDT Mon Oct 24 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
TUESDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...From 9 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
010 
WWUS74 KMEG 250753
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
253 AM CDT Tue Oct 25 2022

MSZ001>004-014>017-024-TNZ001>003-019-020-048>052-088>090-251600-
/O.EXA.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/
DeSoto-Marshall-Benton MS-Tippah-Union-Pontotoc-Lee MS-Itawamba-
Monroe-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-Haywood-
Crockett-Madison-Shelby-Fayette-Hardeman-
Including the cities of Southaven, Olive Branch, Holly Springs, 
Ashland, Ripley MS, New Albany, Pontotoc, Tupelo, Fulton, Amory, 
Aberdeen, Tiptonville, Union City, Martin, Dresden, Dyersburg, 
Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Bartlett, Germantown, Collierville, Memphis, Millington,
Somerville, Oakland, and Bolivar
253 AM CDT Tue Oct 25 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MSZ005-006-009-TNZ004-021-022-053>055-091-092-251600-
/O.CON.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/
Alcorn-Tishomingo-Prentiss-Henry-Carroll-Benton TN-Chester-
Henderson-Decatur-McNairy-Hardin-
Including the cities of Corinth, Iuka, Booneville, Paris, 
Huntingdon, Camden, Henderson, Lexington, Parsons, Decaturville, 
Selmer, and Savannah
253 AM CDT Tue Oct 25 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MJ
807 
WWUS74 KMEG 250836
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
336 AM CDT Tue Oct 25 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-008-
010>013-020>023-251700-
/O.EXA.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-Tunica-Tate-Coahoma-
Quitman-Panola-Lafayette-Tallahatchie-Yalobusha-Calhoun-Chickasaw-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, Tunica, 
Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, 
and Okolona
336 AM CDT Tue Oct 25 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi and 
  Southeast Missouri.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MSZ001>006-009-014>017-024-TNZ001>004-019>022-048>055-088>092-
251700-
/O.CON.KMEG.WI.Y.0011.221025T1400Z-221026T0000Z/
DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-
Pontotoc-Lee MS-Itawamba-Monroe-Lake-Obion-Weakley-Henry-Dyer-
Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-
Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-
Hardin-
Including the cities of Southaven, Olive Branch, Holly Springs, 
Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, 
Pontotoc, Tupelo, Fulton, Amory, Aberdeen, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
336 AM CDT Tue Oct 25 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MJ
467 
WWUS74 KMEG 251605 AAA
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Memphis TN
1105 AM CDT Tue Oct 25 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-260000-
/O.CON.KMEG.WI.Y.0011.000000T0000Z-221026T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
1105 AM CDT Tue Oct 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
281 
WWUS74 KMEG 252337
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
637 PM CDT Tue Oct 25 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-260045-
/O.EXP.KMEG.WI.Y.0011.000000T0000Z-221026T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
637 PM CDT Tue Oct 25 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds have fallen below Wind Advisory criteria and the advisory
will be allowed to expire. Wind could still be slightly elevated
for the next few hours as winds continue to weaken.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Oct 24, 12:37 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 24, 12:37 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1237 PM CDT Mon Oct 24 2022

...New AVIATION...

Updated 18z Aviation Discussion.

.DISCUSSION...
(Today through Sunday)
Issued at 353 AM CDT Mon Oct 24 2022

Another mild and breezy day is expected today with gusty
southerly winds and slightly above normal temperatures near 80
degrees. The pressure gradient across the Mid-South will start to
gradually weaken as the 986 mb low over the Dakotas exits
northward through Canada, but will tighten back up as another low
pressure system approaches from north TX this evening. Since the
1022 mb high over the southern Blue Ridge Mountains is forecast to
remain there through Tuesday evening, we'll still feel the
effects of gradient southerly winds for the next two days. This
combination of gusty winds and relatively dry fuels will make for
slightly elevated fire danger across the Mid-South this afternoon,
especially over west Tennessee due to low relative humidity.

Tomorrow's weather event is best described as a low confidence but
potentially high impact situation. There are several ingredients
that would have to come together at exactly the right time for
this fast-moving system to produce severe storms in the Mid-South.
We'll have ample bulk shear > 60kt and robust synoptic forcing
from the cold front, but the major uncertainty lies in the
instability and moisture fields. There will likely be a skinny
corridor of CAPE > 500 J/kg in north Mississippi that could tap
into all the favorable kinematics and produce a QLCS-type storm
mode.

Now that we're close enough for the CAMs to pick up on the timing
of tomorrow's system, there has been a noticeably earlier shift
in the estimated time of arrival from the previous forecast
periods. The HRRR and 3km NAM in particular now suggest that the
line of storms could move into our CWA as early as 6AM CDT
tomorrow and exit east of the Tennessee River by the early
afternoon. There are still several timing discrepancies among
CAMs, but the bottom line is that this is now looking like a
morning to early afternoon event.

If all the moving parts come together tomorrow and allow this
severe weather potential to come to fruition, we'll be looking
at a well- organized line of storms with embedded circulations
possible. The forecast north-south orientation of the precip
boundary coincides with a 65+ kt southerly bulk shear vector,
which screams fast-moving linear storm motion with a primary
threat of damaging winds. In addition, impressive 0-1km SRH values
in excess of 300 m2/s2 and 0- 3km shear near 40kt supports the
potential for a few quick spin-up tornadoes within the QLCS. Even
though the 0-3km shear magnitude is strong, the orientation looks
largely parallel to the boundary, which could be a negative factor
for tornado potential. This is something to monitor closely.

Behind the cold front, the weather pattern looks rather benign
midweek with below normal temperatures. Afternoon highs on
Wednesday should remain in the 60s area-wide. Temperatures
gradually moderate late week until another disturbance moves in.
Rain chances start to increase Friday night through Saturday
morning with the arrival of another cold front. PoPs are in the
30-40% range through Saturday night; dry weather returns early
next week.

CAD

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Mon Oct 24 2022

Southerly winds will begin to gust this afternoon then persist
through the TAF period. The strongest wind speeds will affect
JBR, MEM and MKL, expect gusts up to 27kts. Likewise, wind shear
will affect each TAF site later tonight as a front approaches the
area.

A line of showers will push through by 13z tomorrow and push
eastward throughout the day tomorrow. The line should be
completely out of the area after 18z. Thunder is possible at each
site.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CAD
AVIATION...SWB
Hazardous weather outlook, Oct 24, 5:34 AM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
534 AM CDT Mon Oct 24 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-251245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
534 AM CDT Mon Oct 24 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Slightly elevated fire danger exists across the Mid-South this
afternoon due to gusty winds and dry fuels.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to severe thunderstorms will be possible Tuesday morning into
the early afternoon across the Mid-South, especially north
Mississippi. Damaging winds will be the primary threat, tornadoes
are a secondary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Mississippi, 2022Wind Advisories in Tennessee, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.